Alert archive / Michigan / Winter Storm Warnings in 2009
Winter Storm Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Mar 8, 2009, 4:33 PM EDT for 12 counties in Michigan. It took effect at Mar 8, 2009, 5:00 PM EDT. It was in force for 11 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 4:33 PM EDT (20:33 UTC)
- In effect from
- Mar 8, 2009, 5:00 PM EDT
- Expired
- Mar 9, 2009, 4:28 AM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Montmorency County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 17 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 7:00 PM EDT | SNOW 3.4 | 3 Ese Lake Ann, MI | 3 HR TOTAL THRU 7 PM. |
| Mar 8, 7:44 PM EDT | SNOW 4.8 | Maple City, MI | 3 HR TOTAL THRU 730 PM. |
| Mar 8, 7:44 PM EDT | SNOW 5.4 | 3 W Suttons Bay, MI | 4 HR TOTAL THRU 745 PM. |
| Mar 8, 9:55 PM EDT | SNOW 5 | Indian River, MI | 4 HR TOTAL THRU 930 PM. |
| Mar 8, 9:55 PM EDT | SNOW 5.5 | Williamsburg, MI | 5 HR TOTAL THRU 10 PM. |
| Mar 8, 9:55 PM EDT | SNOW 10 | Maple City, MI | 5 HR TOTAL THRU 10 PM. |
| Mar 8, 10:06 PM EDT | SNOW 11.3 | 3 W Suttons Bay, MI | 6 HR TOTAL THRU 10 PM. |
| Mar 8, 10:32 PM EDT | SNOW 4 | 2 Se Gaylord, MI | 5 HR TOTAL THRU 10 PM. |
| Mar 8, 10:35 PM EDT | SNOW 8.5 | Mapleton, MI | 4 HR TOTAL THRU 10 PM. |
| Mar 8, 10:42 PM EDT | SNOW 8.1 | 3 Ese Lake Ann, MI | 7 HR TOTAL THRU 1030 PM. |
| Mar 8, 10:58 PM EDT | SNOW 11 | Empire, MI | 6 HR TOTAL THRU 11 PM. |
| Mar 8, 11:11 PM EDT | SNOW 6 | Se Gaylord, MI | 5 HR TOTAL THRU 11 PM. |
| Mar 8, 11:26 PM EDT | SNOW 10 | Kewadin, MI | 6 HR TOTAL THRU 11 PM. |
| Mar 8, 11:58 PM EDT | SNOW 5.3 | Mullet Lake, MI | 12 HR TOTAL THRU 12AM. |
| Mar 8, 11:58 PM EDT | SNOW 6 | 4 Se Gaylord, MI | 6 HR TOTAL THRU 12AM. |
| Mar 8, 11:58 PM EDT | SNOW 12 | Bellaire, MI | 12 HR TOTAL THRU 12AM. |
| Mar 9, 12:34 AM EDT | SNOW 5.1 | Atlanta, MI | 6 HR TOTAL THRU MIDNIGHT. SNOW DEPTH 10 IN. |
| Mar 9, 12:34 AM EDT | HEAVY SNOW 7.5 | 1 W Interlochen, MI | 12 HR TOTAL THRU 6 AM. SNOW DEPTH 21 IN. |
| Mar 9, 12:34 AM EDT | HEAVY SNOW 8.9 | 2 Se Gaylord, MI | 12 HR TOTAL THRU 6 AM. SNOW DEPTH 17 IN. |
| Mar 9, 12:34 AM EDT | HEAVY SNOW 9.1 | 3 Ese Lake Ann, MI | 12 HR TOTAL THRU 5 AM. SNOW DEPTH 24 IN. |
| Mar 9, 12:34 AM EDT | HEAVY SNOW 10 | Rogers City, MI | 12 HR TOTAL THROUGH 5 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 082033 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EDT SUN MAR 8 2009 ...A QUICK BURST OF ACCUMULATING SNOW... .A STORM SYSTEM OVER CENTRAL ILLINOIS AT LATE AFTERNOON IS FORECAST TO TRACK ACROSS FAR SOUTHERN LOWER MICHIGAN TONIGHT...AND WILL SPREAD SNOW AND A WINTRY MIX OF PRECIPITATION TYPES ACROSS NORTHERN MICHIGAN TONIGHT. AREAS NORTH OF M-72 CAN EXPECT MAINLY SNOW OUT OF THIS EVENING...WITH A MIX OF RAIN...SNOW...AND SLEET SOUTH OF M-72...EVENTUALLY CHANGING TO ALL SNOW BEFORE ENDING AFTER MIDNIGHT. SNOWFALL WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY SOME THUNDER. MIZ041-042-082145- /O.CAN.KAPX.WW.Y.0018.090308T2100Z-090309T0900Z/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 433 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION IS EXPECTED TO FALL MOSTLY AS RAIN ACROSS GLADWIN AND ARENAC COUNTIES THIS EVENING...CHANGING TO SNOW BEFORE ENDING AFTER MIDNIGHT WITH LIGHT ACCUMULATIONS EXPECTED. $$ MIZ016>019-021>024-090900- /O.UPG.KAPX.WW.Y.0018.090308T2100Z-090309T0900Z/ /O.NEW.KAPX.WS.W.0007.090308T2100Z-090309T0900Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA 433 PM EDT SUN MAR 8 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS EVENING ACROSS THE WARNING AREA...AND WILL BE HEAVY AT TIMES AND ACCOMPANIED BY SOME THUNDER. SNOWFALL WILL END AFTER MIDNIGHT...BUT WILL ACCUMULATE FROM 4 TO 8 INCHES BY EARLY MONDAY MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ020-025>032-090900- /O.CON.KAPX.WW.Y.0018.090308T2100Z-090309T0900Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC 433 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIX OF RAIN...SLEET...AND SNOW DEVELOPING LATE THIS AFTERNOON WILL CHANGE TO ALL SNOW THIS EVENING. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND MIXED PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ033>036-090900- /O.CON.KAPX.WW.Y.0018.090308T2100Z-090309T0900Z/ MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 433 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIXTURE OF SNOW...SLEET AND RAIN WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND WILL CHANGE TO ALL SNOW BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOW WILL ACCUMULATE TO 2 TO 5 INCHES BY EARLY MONDAY MORNING...WITH HEAVIEST ACCUMULATIONS IN HIGHER TERRAIN LOCATIONS. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
3 follow-up statements
000 WWUS43 KAPX 090000 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 800 PM EDT SUN MAR 8 2009 ...A QUICK BURST OF ACCUMULATING SNOW... .A STORM SYSTEM OVER SOUTHWEST LOWER MICHIGAN WILL TRACK ACROSS FAR SOUTHERN LOWER MICHIGAN TONIGHT... AND WILL SPREAD SNOW AND A WINTRY MIX OF PRECIPITATION TYPES ACROSS NORTHERN MICHIGAN TONIGHT. AREAS NORTH OF M-72 CAN EXPECT MAINLY SNOW OUT OF THIS EVENING...WITH A MIX OF RAIN...SNOW...AND SLEET SOUTH OF M-72...EVENTUALLY CHANGING TO ALL SNOW BEFORE ENDING AFTER MIDNIGHT. SNOWFALL WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY SOME THUNDER. MIZ020-090900- /O.UPG.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ /O.EXA.KAPX.WS.W.0007.000000T0000Z-090309T0900Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 800 PM EDT SUN MAR 8 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ016>019-021>024-090900- /O.CON.KAPX.WS.W.0007.000000T0000Z-090309T0900Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA 800 PM EDT SUN MAR 8 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. SNOW WILL DEVELOP THIS EVENING ACROSS THE WARNING AREA...AND WILL BE HEAVY AT TIMES AND ACCOMPANIED BY SOME THUNDER. SNOWFALL WILL END AFTER MIDNIGHT...BUT WILL ACCUMULATE FROM 4 TO 8 INCHES BY EARLY MONDAY MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ025>032-090900- /O.CON.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE- WEXFORD- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC 800 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIX OF RAIN...SLEET...AND SNOW DEVELOPING LATE THIS AFTERNOON WILL CHANGE TO ALL SNOW THIS EVENING. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND MIXED PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ033>036-090900- /O.CON.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 800 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIXTURE OF SNOW...SLEET AND RAIN WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND WILL CHANGE TO ALL SNOW BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOW WILL ACCUMULATE TO 2 TO 5 INCHES BY EARLY MONDAY MORNING...WITH HEAVIEST ACCUMULATIONS IN HIGHER TERRAIN LOCATIONS. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MR
000 WWUS43 KAPX 090200 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EDT SUN MAR 8 2009 ...A QUICK BURST OF ACCUMULATING SNOW... .A STORM SYSTEM OVER SOUTHWEST LOWER MICHIGAN WILL TRACK ACROSS FAR SOUTHERN LOWER MICHIGAN TONIGHT... AND WILL SPREAD SNOW AND A WINTRY MIX OF PRECIPITATION TYPES ACROSS NORTHERN MICHIGAN TONIGHT. AREAS NORTH OF M-72 CAN EXPECT MAINLY SNOW OUT OF THIS EVENING...WITH A MIX OF RAIN...SNOW...AND SLEET SOUTH OF M-72... EVENTUALLY CHANGING TO ALL SNOW BEFORE ENDING AFTER MIDNIGHT. SNOWFALL WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY SOME THUNDER. MIZ025>028-090900- /O.UPG.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ /O.EXA.KAPX.WS.W.0007.000000T0000Z-090309T0900Z/ BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...KALKASKA... GRAYLING 1000 PM EDT SUN MAR 8 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ016>024-090900- /O.CON.KAPX.WS.W.0007.000000T0000Z-090309T0900Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA 1000 PM EDT SUN MAR 8 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ029>032-090900- /O.CON.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ OSCODA-ALCONA-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...MIO...HARRISVILLE...MANISTEE...CADILLAC 1000 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIX OF RAIN...SLEET...AND SNOW DEVELOPING LATE THIS AFTERNOON WILL CHANGE TO ALL SNOW THIS EVENING. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOWFALL ACCUMULATIONS WILL VARY WIDELY ACROSS THE ADVISORY AREA DEPENDING ON HOW QUICKLY RAIN CHANGES TO SNOW...BUT IN GENERAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED BEFORE TAPERING OFF AFTER MIDNIGHT. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND MIXED PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ033>036-090900- /O.CON.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 1000 PM EDT SUN MAR 8 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A MIXTURE OF SNOW...SLEET AND RAIN WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND WILL CHANGE TO ALL SNOW BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW WILL BE HEAVY AT TIMES...AND WILL BE ACCOMPANIED BY THUNDER. SNOW WILL ACCUMULATE TO 2 TO 5 INCHES BY EARLY MONDAY MORNING...WITH HEAVIEST ACCUMULATIONS IN HIGHER TERRAIN LOCATIONS. A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MR
000 WWUS43 KAPX 090828 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 AM EDT MON MAR 9 2009 MIZ016>028-090930- /O.CAN.KAPX.WS.W.0007.000000T0000Z-090309T0900Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING 428 AM EDT MON MAR 9 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WARNING. SNOW IS ENDING ACROSS NORTHERN MICHIGAN. THEREFORE...THE WARNING HAS BEEN CANCELLED. $$ MIZ029>036-090930- /O.CAN.KAPX.WW.Y.0018.000000T0000Z-090309T0900Z/ OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...MIO...HARRISVILLE...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 428 AM EDT MON MAR 9 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS ENDING ACROSS NORTHERN MICHIGAN. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$ SD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Mar 8, 4:05 PM EDT, 28 minutes earlier.
Area forecast discussion, Mar 8, 4:05 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT SUN MAR 8 2009 .SYNOPSIS.../ISSUED AT 405 PM/ A STORM SYSTEM ORIGINATING FROM THE PLAINS...WILL MOVE INTO SOUTHERN MICHIGAN THIS EVENING. THIS SYSTEM WILL GENERATE SNOW ACROSS MOST OF NORTHERN MICHIGAN THROUGH TONIGHT. PRECIPITATION OVER CENTRAL LOWER MICHIGAN AND THE SAGINAW BAY REGION...WILL BE A MIX OF SLEET AND RAIN BEFORE CHANGING TO ALL SNOW LATE TONIGHT. THIS SYSTEM WILL QUICKLY EXIT EAST OF THE STATE AND INTO THE MID ATLANTIC COAST MONDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST...AND GREAT LAKES REGION MONDAY. THIS WILL GENERATE SOME SUN...AND ABOVE NORMAL TEMPERATURES THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT LAKES TUESDAY. THIS SYSTEM WILL BRING A PERIOD OF RAIN TO THE NORTHERN LAKES. COLDER AIR AND STRONG WINDS WILL FILTER INTO THE STATE TUESDAY NIGHT AND WEDNESDAY...BEHIND THE EASTWARD EXITING STORM SYSTEM. SWR && .SHORT TERM.../ISSUED AT 405 PM/...TONIGHT SURFACE LOW HAS LIFTED NORTHEAST INTO NORTHERN IL AT 18Z...WITH A COMPACT 5-6MB/3H PRESSURE FALL CENTER JUST TO ITS NORTHEAST. MID LEVEL WAVE IS HOT ON ITS HEELS...WITH DRY SLOTTING HAVING PUSHED ACROSS IL BUT WITH CONVECTION DEVELOPING ON ITS LEADING EDGE (WHICH SHOULDNT BE TOO SURPRISING). PRECIPITATION JUST REACHING M-55 CORRIDOR AT PRESS TIME...AND WITH TEMPERATURES HAVING REACHED THE LOWER 40S AT TVC/FKS/MBL PRECIP IS FALLING AS RAIN. BUT A SURGE OF HEAVY PRECIPITATION IS LIFTING NORTHEAST INTO SOUTHERN LAKE MICHIGAN/SOUTHERN LOWER MI...WITH A DEFORMATION BAND OF RAIN/SNOW ACROSS NORTHEAST IA/SOUTHERN AND EASTERN WI. AT THE VERY LEAST...THE EASY PART OF THIS FORECAST IS THAT IT WILL PRECIPITATE JUST ABOUT EVERYWHERE TONIGHT. STRONG DYNAMIC FORCING ASSOCIATED WITH APPROACHING UPPER WAVE AND A SURGE OF LOW LEVEL MOISTURE...WITH MID LEVEL INSTABILITY ASSOCIATED WITH STEEPER LAPSE RATES AND THE DRY SLOT SETTING UP A QUICK HITTING SHOT OF MODERATE/ HEAVY PRECIPITATION RATES. THE PROBLEM IS GOING TO BE PRECIP TYPE AND RESULTANT SNOW AMOUNTS...WITH DYNAMIC AN EVAPORATIVE COOLING COMPLICATING MATTERS. THE USUAL SUBTLE DIFFERENCES EXIST IN MODEL THERMAL PROFILES...AN AIRCRAFT SOUNDING OUT OF TVC WOULD BE MOST USEFUL THIS AFTERNOON BUT WILL HAVE TO SETTLE FOR ONE OUT OF APN. IN GENERAL WILL BE GOING WITH THE IDEA OF MOSTLY SNOW NORTH OF M-72...WITH A TRANSITION TO MIXED SNOW/SLEET/RAIN TO THE SOUTH...AND PROBABLY ALL RAIN TO START SOUTH OF M-55...EVENTUALLY COMING AROUND TO ALL SNOW THIS EVENING BEFORE ENDING OVERNIGHT. FREEZING RAIN POTENTIAL GENERALLY MARGINAL...MAYBE IN THE HIGHER TERRAIN WHERE TEMPERATURES MAY HUG THE FREEZING MARK. HAVE BUMPED SNOWFALL AMOUNTS UP NORTH OF M-72...WITH A MAXIMUM AROUND 8 INCHES EAST OF I-75. HAVE BEEN DEBATING HEADLINE UPGRADES...AND WILL PROBABLY GO AHEAD AND NUDGE COUNTIES NORTH OF M-72 (MINUS LEELANAU) INTO A WARNING. REST OF THE ADVISORY WILL GO ON EXCEPT FOR GLADWIN/ ARENAC...WHERE PRECIP EXPECTED TO BE MOSTLY RAIN WITH SOME SNOW ON THE BACK END. HAVE ADDED THUNDER TO THE GRIDS THROUGH 06Z FOR MOST OF NORTHERN LOWER. PRECIP SHOULD EXIT QUICKLY TO THE EAST DURING THE OVERNIGHT HOURS. JPB && .LONG TERM.../ISSUED AT 405 PM/...MONDAY AND BEYOND MONDAY/MONDAY NIGHT...MASSIVE RIDGING, OK, THATS A LITTLE STRONG, BUT THERE WILL BE A PRETTY DECENT 500 MB RIDGE THAT WILL PUSH INTO THE WESTERN GREAT LAKES AS THE STORM SYSTEM QUICKLY EXITS TO THE EAST. THE 850 MB MOISTURE WILL BE OUT OF NW LOWER, THINK THAT IT MIGHT BE RIGHT WITH THE LAKE TEMPERATURES AROUND 0C AND THE 850 MB TEMPERATURES AROUND +4C AND THEY CONTINUE TO WARM. THE CLOUDS WILL BEGIN TO INCREASE OVERNIGHT AS THE NEXT SYSTEM PREPARES TO MOVE INTO THE REGION. THE GFS IS TRYING TO PRINT OUT PRECIPITATION OVERNIGHT, BUT THE SOUNDINGS ARE SHOWING A 3000-4000FT DRY LAYER IN THE SOUNDINGS AT 12Z. SO THINKING THAT THE PRECIPITATION WONT START UNTIL... TUESDAY...IN THE MORNING, THE SOUNDINGS FINALLY SATURATE IN THE LOWER LEVELS. THE SOUNDINGS ARE ALL BELOW FREEZING INITIALLY, SO THERE IS A CHANCE FOR SNOW, BUT THE MOISTURE BEGINS TO STRIP OUT BELOW THE -10C WITH THE WIND SHEAR, AND THE MOISTURE INCREASING WITH HEIGHT THERE WILL BE PATCHY FREEZING DRIZZLE, WITH THE MORNING, SFC TEMPERATURES BELOW 0C. BY THE AFTERNOON, SOME AREAS WILL BE ABOVE FREEZING SO WILL GO WITH DZ OF FZDZ WITH THE CHANCE OF SNOW. TUESDAY NIGHT...SFC TEMPERATURES COOL AGAIN SO HAVE CHANCE OF SNOW AND PATCHY FZDZ IN THE EVENING. HOWEVER, THE PROBLEM THAT WE NOW RUN IS THE DIFFERENCE IN SOUNDINGS. NAM IS SATURATED AND WARM FOR RAIN, WHILE THE COLD AIR IS IN N LOWER AND E UPPER ON THE GFS, AND WOULD INDICATE SNOW. SO LOOKS LIKE EITHER WAY WE WILL HAVE PRECIPITATION, SO HAVE A CHANCE OR LIKELY POPS WITH RAIN OR SNOW. WEDNESDAY...THE COLD AIR CONTINUES TO MOVE IN AS THE SYSTEM MOVES TO THE NE AND THE COLD FRONT MOVES THROUGH. MODEL SOLUTIONS ARE TOGETHER AGAIN WITH COLD ENOUGH TO SNOW OR LES EVEN. THE QUESTION IS WHETHER THERE WILL BE ENOUGH HEAT AND MOISTURE FLUX OFF OF THE LAKES TO SNOW OR WILL BE DRY? WENT WITH THE SNOW SCENARIO AS THE THERE LOOKS TO BE ENOUGH INSTABILITY AND MOISTURE TO GET SOMETHING GOING. THIS LOOKS LIKE IT WILL GO INTO THE NIGHT AS WELL. TEMPERATURES WILL DROP PRETTY GOOD SO THAT WE END UP IN THE SINGLE DIGITS BY THURSDAY MORNING. EXTENDED (THURSDAY THROUGH SUNDAY)...THURSDAY, THE FORECAST AREA WILL BE DRY AS THE SFC HIGH WILL SETTLE IN AND THE MID LEVEL MOISTURE LOOKS TO MOVE EAST PRETTY QUICKLY, ALTHOUGH THERE IS A CHANCE OF SNOW SHOWERS IN E UPPER WITH SOME LAKE EFFECT, BUT THAT WILL PROBABLY BE LIGHT AND END BY THE AFTERNOON. THE SKY SHOULD CLEAR THE AFTERNOON AND EVENING. FRIDAY, HIGH PRESSURE IS OVER THE AREA AND THE RETURN FLOW WILL PROBABLY START DURING THE AFTERNOON. OVERNIGHT, IT LOOKS LIKE THE FRONT DESCENDING INTO E UPPER WOULD PRODUCE SOME SNOW. SATURDAY, THE COLD FRONT IS PART WAY THROUGH N LOWER, SO WILL GO WITH A CHANCE OF SNOW FOR THE DAY IN E UPPER AND N LOWER. IT LOOKS LIKE THINGS SHOULD CLEAR OUT AND COOL OFF AGAIN. SUNDAY, THE HIGH BUILDS INTO THE REGION. LOOKS DRY, SO WILL KEEP THE POPS OUT OF THE FORECAST. LUTZ && .AVIATION.../ISSUED AT 131 PM/...VALID FOR 18Z TAFS LIFR CONDITIONS EXPECTED TO DEVELOP AS SNOW SPREADS ACROSS NORTHERN LOWER MICHIGAN DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ABOUT A 5-8 HOUR WINDOW OF POOR VISIBILITIES IN FALLING SNOW BEFORE PRECIPITATION ENDS BY 09Z OR SO. VFR CONDITIONS EXPECTED MONDAY MORNING. && .APX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM EDT MONDAY FOR MIZ020-025>036. WINTER STORM WARNING UNTIL 5 AM EDT MONDAY FOR MIZ016>019- 021>024. &&
Hazardous weather outlook, Mar 8, 4:27 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 427 PM EDT SUN MAR 8 2009 MIZ008-015>036-041-042-091300- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU- ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- 427 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT SEVERAL INCHES OF ACCUMULATING SNOW WILL FALL ACROSS NORTHERN LOWER MICHIGAN THROUGH TONIGHT. THE SNOW WILL ALSO MIX WITH SLEET AND RAIN...ACROSS AREAS SOUTH OF M-72...AND EAST OF US-131. SEE LATEST WINTER WEATHER ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MILD TEMPERATURES AND PERIODS OF PRECIPITATION ARE EXPECTED THROUGH TUESDAY NIGHT. THIS WILL LEAD TO MELTING SNOW AND POSSIBLE RISES ON AREA STREAMS AND RIVERS...AS WELL AS AN INCREASED THREAT FOR ICE JAMS. A STRONG STORM SYSTEM IS EXPECTED TO IMPACT NORTHERN MICHIGAN LATE TUESDAY NIGHT. VERY STRONG WINDS ARE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY WITH THE ARRIVAL OF AN ARCTIC FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL...SLEET AND FREEZING RAIN REPORTS TO THE NATIONAL WEATHER SERVICE. SMD/JPB/LUTZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:42 AM EDT | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 24 hr |
Nearby
Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.